Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 178, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2018, 10:08 PM MDT for Arthur County, Keith County, McPherson County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2018, 10:08 PM MDT (04:08 UTC)
- Expired
- Jul 2, 2018, 10:46 PM MDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Arthur County, NE, Keith County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 88 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 5:15 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3199 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 24.3
The text
As transmitted.
840
WUUS53 KLBF 030408
SVRLBF
NEC005-101-117-030500-
/O.NEW.KLBF.SV.W.0178.180703T0408Z-180703T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1108 PM CDT MON JUL 2 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Arthur County in west central Nebraska...
Northeastern Keith County in southwestern Nebraska...
Southwestern McPherson County in west central Nebraska...
* Until midnight CDT/1100 PM MDT/.
* At 1108 PM CDT/1008 PM MDT/, a severe thunderstorm was located 16
miles northeast of Keystone, or 17 miles southeast of Arthur,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Flatts, Diamond Bar Lake, Bucktail, Bucktail Lake and Schnick Lake.
This includes Highway 92 between mile markers 179 and 189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4132 10142 4141 10156 4165 10137 4148 10110
TIME...MOT...LOC 0408Z 229DEG 16KT 4142 10142
HAIL...1.25IN
WIND...60MPH
$$
Snively2 follow-up statements
958
WWUS53 KLBF 030430
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1130 PM CDT MON JUL 2 2018
NEC101-030440-
/O.CAN.KLBF.SV.W.0178.000000T0000Z-180703T0500Z/
Keith NE-
1130 PM CDT MON JUL 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KEITH COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for west central Nebraska.
LAT...LON 4140 10126 4140 10132 4142 10143 4147 10151
4165 10137 4148 10110
TIME...MOT...LOC 0430Z 225DEG 12KT 4146 10136
$$
NEC005-117-030500-
/O.CON.KLBF.SV.W.0178.000000T0000Z-180703T0500Z/
Arthur NE-McPherson NE-
1130 PM CDT MON JUL 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT
CDT/1100 PM MDT/ FOR EAST CENTRAL ARTHUR AND SOUTHWESTERN MCPHERSON
COUNTIES...
At 1130 PM CDT/1030 PM MDT/, a severe thunderstorm was located 18
miles southeast of Arthur, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Flatts, Diamond Bar Lake, Bucktail, Bucktail Lake and Schnick Lake.
This includes Highway 92 between mile markers 179 and 189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4140 10126 4140 10132 4142 10143 4147 10151
4165 10137 4148 10110
TIME...MOT...LOC 0430Z 225DEG 12KT 4146 10136
HAIL...1.00IN
WIND...60MPH
$$
Snively946
WWUS53 KLBF 030446
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1146 PM CDT MON JUL 2 2018
NEC005-117-030455-
/O.CAN.KLBF.SV.W.0178.000000T0000Z-180703T0500Z/
Arthur NE-McPherson NE-
1146 PM CDT MON JUL 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ARTHUR AND
SOUTHWESTERN MCPHERSON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for west central Nebraska.
LAT...LON 4140 10126 4140 10132 4142 10143 4147 10151
4165 10137 4148 10110
TIME...MOT...LOC 0444Z 229DEG 16KT 4150 10129
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:15 PM MDT, 7 hours 53 minutes earlier.
Area forecast discussion, Jul 2, 2:15 PM MDT, 7 hours 53 minutes before
Area Forecast Discussion National Weather Service North Platte NE 315 PM CDT Mon Jul 2 2018 .SHORT TERM...(This evening through Tuesday) Issued at 146 PM CDT Mon Jul 2 2018 A weak disturbance is lifting north out of Colorado this afternoon. This will provide some broad lift above a surface boundary stretching from northeastern Colorado through central Nebraska. At this time, it looks like the boundary will roughly lie between Imperial and Purdum when storms initiate around 23z. CAMs have been trending later with initiation as the day has gone on. Either way, there is a significant amount of instability and moisture available with as much as 6,000 J/kg predicted around initiation and rich dew points in the mid 70s. PWATs are predicted to be around 1.5 inches as a ribbon of tropical moisture arrives. Given the amount of moisture available, flash flooding is also a possibility. Bulk shear is modest but enough at 20 to 25 kt across most of the area of concern. Initially there could be some severe hail and tornado potential, especially near the surface boundary and with that much CAPE, storms moving into this region could become rather energetic. Storms quickly merge into a line however and switch to more of a straight line wind threat as the storms dive southeast into south central Nebraska and Kansas early this evening. There will be some isolated sub-severe development behind the main complex of storms later on this evening. There will be another chance for afternoon showers and storms on Tuesday, with a few severe storms possible in the Panhandle and along and north of Highway 2 but the action will be quite a bit later with storms firing in the western panhandle into Wyoming and then eventually moving into our area. .LONG TERM...(Tuesday night through Monday) Issued at 146 PM CDT Mon Jul 2 2018 Showers and thunderstorms remaining into Tuesday night could bring some gusty winds as the cluster makes its way into the Sandhills around midnight. The rest of the day on Tuesday looks dry until another disturbance arrives in the early evening, kicking off another round of storms. There will be a repeat on Wednesday, Independence Day, where mother nature might offer up some fireworks of her own around sunset, especially along and south of Highway 2. There is a threat for heavy rain with these storms as well as PWATs over 1.5 inches are forecast for areas along and east of Highway 83. Remaining showery on Thursday and Friday, especially across central and southern Nebraska, with drier weather returning for the weekend. Temperatures will be hovering around normal for this time of year with highs in the 80s and low 90s for much of the week. Lows will be in the upper 50s to low 60s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1249 PM CDT Mon Jul 2 2018 Scattered thunderstorms will develop this afternoon and evening across parts of southwest and north central Nebraska. The best chance of thunderstorms development will be along and south and east of a line from Brownlee to Arthur to Venango. Decided to leave the mention of thunderstorms out of KVTN TAF for know as thunderstorms should stay mostly southeast of the area. However...winds are expected to remain gusty across the north central Nebraska region through early evening with winds out of the southwest around 20 to 25 mph. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Allen LONG TERM...Allen AVIATION...Gomez
Hazardous weather outlook, Jul 2, 3:38 PM MDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 438 PM CDT Mon Jul 2 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-032145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 438 PM CDT Mon Jul 2 2018 /338 PM MDT Mon Jul 2 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered strong thunderstorms are expected to continue this evening. Some storms could be severe producing large hail and damaging winds, generally across southwest Nebraska and parts of the north central Nebraska along and south and east of Brownlee to Arthur to Venango. Locally heavy rainfall may develop across parts of Custer, Lincoln and Frontier counties. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A few strong to briefly severe thunderstorms are possible Tuesday and Wednesday, generally late in the afternoon and during the evening. The area of concern Tuesday is west of a line from Naper to North Platte and Hayes center. The area of concern Wednesday is along and east of a line from Ainsworth to North Platte to Stockville. The severe weather hazards both days are heavy rainfall, large hail and damaging wind gusts. Thunderstorms are possible at times, Thursday through Sunday. The risk of organized severe weather is low during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 2, 8:39 PM MDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service North Platte NE 939 PM CDT MON JUL 2 2018 NEZ035-036-057-030315- Arthur NE-McPherson NE-Keith NE- 939 PM CDT MON JUL 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR... NORTHEASTERN KEITH AND SOUTHWESTERN MCPHERSON COUNTIES UNTIL 1015 PM CDT/915 PM MDT/... At 938 PM CDT/838 PM MDT/, Doppler radar was tracking a strong thunderstorm near Keystone, or 9 miles northeast of Ogallala, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Keystone, Roscoe, Kingsley Dam, Big Bald Hill, Nevens and Broganville. This includes the following highways... Highway 61 between mile markers 90 and 99. Interstate 80 in Nebraska between mile markers 140 and 142. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Lake McConaughy or Lake Ogallala, get out of the water and move indoors or inside a vehicle. Lightning can strike out to 10 miles from the parent thunderstorm. Move to safe shelter now! Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && A Severe Thunderstorm Watch remains in effect until midnight CDT/1100 PM MDT/ for west central Nebraska. LAT...LON 4109 10142 4116 10172 4147 10163 4147 10124 TIME...MOT...LOC 0238Z 203DEG 27KT 4119 10155 Snively
Special weather statement, Jul 2, 9:02 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
1002 PM CDT MON JUL 2 2018
NEZ036-057-059-030345-
McPherson NE-Lincoln NE-Keith NE-
1002 PM CDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEITH...NORTHWESTERN
LINCOLN AND MCPHERSON COUNTIES UNTIL 1045 PM CDT/945 PM MDT/...
At 1002 PM CDT/902 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles southwest of
Ringgold to 8 miles north of Sarben. Movement was north at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Tryon, Ringgold and Schnick Lake.
This includes the following highways...
Highway 92 between mile markers 188 and 216.
Highway 97 between mile markers 12 and 40.
A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for southwestern and west central Nebraska.
LAT...LON 4126 10133 4164 10125 4172 10072 4138 10074
4126 10103
TIME...MOT...LOC 0302Z 182DEG 18KT 4143 10084 4128 10133
SnivelyLocal storm report, Jul 2, 9:32 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1032 PM CDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 9 N KEYSTONE 41.35N 101.59W
07/02/2018 E1.50 INCH KEITH NE PUBLIC
LARGEST STONES UP TO PING PONG SIZE. LASTED APPROXIMATELY
20 MINUTES.
&&
JURGENSENSpecial weather statement, Jul 2, 9:45 PM MDT, 23 minutes before
Special Weather Statement National Weather Service North Platte NE 1045 PM CDT MON JUL 2 2018 NEZ035-036-057-059-030430- Arthur NE-McPherson NE-Lincoln NE-Keith NE- 1045 PM CDT MON JUL 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR... NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHWESTERN MCPHERSON COUNTIES UNTIL 1130 PM CDT/1030 PM MDT/... At 1044 PM CDT/944 PM MDT/, Doppler radar was tracking strong thunderstorms across northeast Keith County, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Big Bald Hill, Diamond Bar Lake, Bucktail and Bucktail Lake. This includes Highway 92 between mile markers 174 and 179. A Severe Thunderstorm Watch remains in effect until midnight CDT/1100 PM MDT/ for southwestern and west central Nebraska. LAT...LON 4121 10135 4141 10164 4162 10148 4140 10110 TIME...MOT...LOC 0344Z 234DEG 20KT 4139 10149 Snively
Special weather statement, Jul 2, 9:45 PM MDT, 23 minutes before
Special Weather Statement National Weather Service North Platte NE 1045 PM CDT MON JUL 2 2018 NEZ024-036-030415- Hooker NE-McPherson NE- 1045 PM CDT MON JUL 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOOKER AND NORTHEASTERN MCPHERSON COUNTIES UNTIL 1115 PM CDT/1015 PM MDT/... At 1045 PM CDT/945 PM MDT/, Doppler radar was tracking a strong thunderstorm near Tryon, moving north at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tryon. This includes the following highways... Highway 92 between mile markers 200 and 204. Highway 97 between mile markers 32 and 45. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until midnight CDT/1100 PM MDT/ for west central Nebraska. LAT...LON 4157 10083 4153 10101 4173 10120 4177 10089 TIME...MOT...LOC 0345Z 158DEG 18KT 4161 10098 ET
Special weather statement, Jul 2, 10:07 PM MDT, 1 minute before
Special Weather Statement
National Weather Service North Platte NE
1107 PM CDT MON JUL 2 2018
NEZ036-037-059-030430-
McPherson NE-Lincoln NE-Logan NE-
1107 PM CDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN...WEST
CENTRAL LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 1130 PM
CDT...
At 1107 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Tryon, moving northeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ringgold.
This includes the following highways...
Highway 92 between mile markers 206 and 222.
Highway 97 between mile markers 14 and 26.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern and west central Nebraska.
LAT...LON 4138 10098 4137 10099 4138 10099 4143 10106
4161 10083 4148 10060 4134 10092
TIME...MOT...LOC 0407Z 225DEG 26KT 4141 10093
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:05 PM MDT | Flash Flood Warning | LBF | Logan | 3 hr |
| Jul 2, 6:08 PM MDT | Tornado Warning | LBF | Logan, McPherson | 52 min |
| Jul 2, 6:29 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 35 min |
| Jul 2, 7:01 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 44 min |
| Jul 2, 7:11 PM MDT | Tornado Warning | LBF | Logan | 24 min |
| Jul 2, 7:33 PM MDT | Special Weather Statement | LBF | Lincoln | 42 min |
| Jul 2, 7:33 PM MDT | Tornado Warning | LBF | Logan | 42 min |
| Jul 2, 8:11 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 49 min |
| Jul 2, 8:14 PM MDT | Special Weather Statement | LBF | Logan | 46 min |
| Jul 2, 8:17 PM MDT | Areal Flood Advisory | LBF | Logan | 6 hr |
| Jul 2, 8:39 PM MDT | Special Weather Statement | LBF | Keith | 36 min |
| Jul 2, 8:57 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 48 min |
| Jul 2, 9:02 PM MDT | Special Weather Statement | LBF | McPherson | 43 min |
| Jul 2, 9:45 PM MDT | Special Weather Statement | LBF | Arthur | 45 min |
| Jul 2, 10:07 PM MDT | Special Weather Statement | LBF | McPherson | 23 min |
| Jul 2, 10:33 PM MDT | Special Weather Statement | LBF | McPherson | 27 min |
| Jul 2, 11:00 PM MDT | Special Weather Statement | LBF | Logan | 30 min |
| Jul 2, 11:33 PM MDT | Special Weather Statement | LBF | Logan | 42 min |
| Jul 3, 12:15 AM MDT | Special Weather Statement | LBF | Custer | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.